Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 4, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 3, 2008, 10:35 AM MST. It took effect at Feb 3, 2008, 1:00 PM MST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2008, 10:35 AM MST (17:35 UTC)
- In effect from
- Feb 3, 2008, 1:00 PM MST
- Expired
- Feb 4, 2008, 8:00 PM MST
- In force
- 31 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 031735 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1035 AM MST SUN FEB 3 2008 ...HIGH WINDS ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON... .STRONG GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE AREA EARLY THIS AFTERNOON IN ADVANCE OF A DEEP TROUGH OF LOW PRESSURE...AS IT APPROACHES FROM THE PACIFIC. WINDS WILL INCREASE ACROSS THE AREA TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. AREAS OF BLOWING DUST AND STRONG CROSS WINDS...ARE THE MAIN THREATS AS WIND SPEEDS INCREASE. NMZ022>025-030>032-TXZ055-056-040400- /O.NEW.KEPZ.WI.Y.0004.080203T2000Z-080204T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1035 AM MST SUN FEB 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. AREAS OF BLOWING DUST COULD DEVELOP ALONG SECTIONS OF INTERSTATE 10 FROM LORDSBURG...TO LAS CRUCES...AND ALONG THE INTERSTATE 10 AND 25 CORRIDORS SOUTH THROUGH EL PASO...INTO HUDSPETH COUNTY. WITH THE STRONG WINDS...NORTH AND SOUTHBOUND VEHICULAR TRAFFIC WILL BE AT GREATEST RISK TO CROSS WINDS AS A RESULT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TRIPOLI
6 follow-up statements
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
000 WWUS74 KEPZ 041655 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 955 AM MST MON FEB 4 2008 ...HIGH WINDS ACROSS SOUTHERN NEW MEXICO TONIGHT THROUGH MONDAY... .STRONG GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA TONIGHT IN ADVANCE OF A DEEP TROUGH OF LOW PRESSURE...AS IT APPROACHES FROM THE PACIFIC. WINDS WILL CONTINUE ACROSS THE AREA AT 30 TO 40 MPH WITH GUSTS TO 55 MPH. AREAS OF BLOWING DUST AND STRONG CROSS WINDS...ARE THE MAIN THREATS WITH THESE WINDS. NMZ023>025-030>032-TXZ055-056-042300- /O.CON.KEPZ.WI.Y.0004.000000T0000Z-080205T0300Z/ SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT- SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO... MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...DEMING... LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 955 AM MST MON FEB 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION AND CAUSE WEST TO SOUTHWEST WINDS OF AROUND 30 TO 40 MPH WITH GUSTS TO 55 MPH TODAY. AREAS OF BLOWING DUST DEVELOPING THIS AFTERNOON. LOW VISIBILITIES ARE LIKELY WITH THE BLOWING DUST...ESPECIALLY ALONG SECTIONS OF INTERSTATE 10 FROM LORDSBURG...TO LAS CRUCES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TRIPOLI
000 WWUS74 KEPZ 042135 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 235 PM MST MON FEB 4 2008 ...HIGH WINDS ACROSS SOUTHERN NEW MEXICO THROUGH EARLY THIS EVENING.. .SUSTAINED 30 TO 40 MPH SOUTHWEST WINDS...WITH GUSTS TO 55 MPH...WILL CONTINUE ACROSS THE AREA EARLY TONIGHT. THIS IS IN ADVANCE A DEEP LOW PRESSURE TROUGH...AS IT APPROACHES FROM ARIZONA. THE STRONG WINDS WILL RAISE DUST...RESTRICTING VISIBILITIES TO LESS THAN A MILE ACROSS MUCH OF THE BORDERLAND INCLUDING ROUTES OF TRAVEL. NMZ031-032-TXZ055-050300- /O.NEW.KEPZ.DU.Y.0001.080204T2200Z-080205T0300Z/ /O.NEW.KEPZ.DU.Y.0002.080206T2100Z-080207T0300Z/ /O.CON.KEPZ.WI.Y.0004.000000T0000Z-080205T0300Z/ SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...DEMING...LAS CRUCES...EL PASO 235 PM MST MON FEB 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 2 PM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT FROM 2 PM TO 8 PM MST WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AREAS OF BLOWING DUST DEVELOPING THIS AFTERNOON. LOW VISIBILITIES ARE LIKELY WITH THE BLOWING DUST...ESPECIALLY ALONG SECTIONS OF INTERSTATE 10 FROM LORDSBURG...TO LAS CRUCES...AND INTERSTATE 10 25 CORRIDOR SOUTH THROUGH EL PASO COUNTY. VISIBILITIES DOWN TO ONE QUARTER OF A MILE OR LESS ARE ALSO POSSIBLE IN SOME AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. $$ NMZ023>025-030-TXZ056-050300- /O.CON.KEPZ.WI.Y.0004.000000T0000Z-080205T0300Z/ SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT- SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/BOOTHEEL-HUDSPETH- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO... MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...SIERRA BLANCA... DELL CITY 235 PM MST MON FEB 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AREAS OF BLOWING DUST DEVELOPING THIS AFTERNOON. LOW VISIBILITIES ARE LIKELY WITH THE BLOWING DUST...ESPECIALLY ALONG SECTIONS OF INTERSTATE 10 FROM LORDSBURG...TO LAS CRUCES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TRIPOLI
000 WWUS74 KEPZ 042243 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 343 PM MST MON FEB 4 2008 ...HIGH WINDS ACROSS SOUTHERN NEW MEXICO THROUGH EARLY THIS EVENING.. .SUSTAINED 30 TO 40 MPH SOUTHWEST WINDS...WITH GUSTS TO 55 MPH... WILL CONTINUE ACROSS THE AREA EARLY TONIGHT. THIS IS IN ADVANCE A DEEP LOW PRESSURE TROUGH...AS IT APPROACHES FROM ARIZONA. THE STRONG WINDS WILL RAISE DUST...RESTRICTING VISIBILITIES TO LESS THAN A MILE ACROSS MUCH OF THE BORDERLAND INCLUDING ROUTES OF TRAVEL. NMZ031-032-TXZ055-050300- /O.CAN.KEPZ.DU.Y.0002.080206T2100Z-080207T0300Z/ /O.CON.KEPZ.DU.Y.0001.000000T0000Z-080205T0300Z/ /O.CON.KEPZ.WI.Y.0004.000000T0000Z-080205T0300Z/ SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...DEMING...LAS CRUCES...EL PASO 343 PM MST MON FEB 4 2008 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...BLOWING DUST ADVISORY IS CANCELLED... BLOWING DUST ADVISORY ERRONEOUSLY ISSUED FOR WEDNESDAY IS CANCELLED...HOWEVER A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AREAS OF BLOWING DUST DEVELOPING THIS AFTERNOON. LOW VISIBILITIES ARE LIKELY WITH THE BLOWING DUST...ESPECIALLY ALONG SECTIONS OF INTERSTATE 10 FROM LORDSBURG...TO LAS CRUCES...AND INTERSTATE 10 25 CORRIDOR SOUTH THROUGH EL PASO COUNTY. VISIBILITIES DOWN TO ONE MILE OR LESS ARE OCCURRING...AND LOCAL VISIBILITIES TO ONE QUARTER OF A MILE ARE POSSIBLE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ023>025-030-TXZ056-050300- /O.CON.KEPZ.WI.Y.0004.000000T0000Z-080205T0300Z/ SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT- SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/BOOTHEEL-HUDSPETH- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO... MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...SIERRA BLANCA... DELL CITY 343 PM MST MON FEB 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... AREAS OF BLOWING DUST DEVELOPING THIS AFTERNOON. LOW VISIBILITIES ARE LIKELY WITH THE BLOWING DUST...ESPECIALLY ALONG SECTIONS OF INTERSTATE 10 FROM LORDSBURG...TO LAS CRUCES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KEPZ 042249 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 349 PM MST MON FEB 4 2008 ...HIGH WINDS ACROSS SOUTHERN NEW MEXICO THROUGH EARLY THIS EVENING.. .SUSTAINED 30 TO 40 MPH SOUTHWEST WINDS...WITH GUSTS TO 55 MPH... WILL CONTINUE ACROSS THE AREA EARLY TONIGHT. THIS IS IN ADVANCE A DEEP LOW PRESSURE TROUGH...AS IT APPROACHES FROM ARIZONA. THE STRONG WINDS WILL RAISE DUST...RESTRICTING VISIBILITIES TO LESS THAN A MILE ACROSS MUCH OF THE BORDERLAND INCLUDING ROUTES OF TRAVEL. NMZ024-030-TXZ056-050300- /O.EXB.KEPZ.DU.Y.0001.080204T2300Z-080205T0300Z/ /O.CON.KEPZ.WI.Y.0004.000000T0000Z-080205T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...LORDSBURG... SIERRA BLANCA...DELL CITY 349 PM MST MON FEB 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ031-032-TXZ055-050300- /O.CON.KEPZ.DU.Y.0001.000000T0000Z-080205T0300Z/ /O.CON.KEPZ.WI.Y.0004.000000T0000Z-080205T0300Z/ SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...DEMING...LAS CRUCES...EL PASO 349 PM MST MON FEB 4 2008 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AREAS OF BLOWING DUST DEVELOPING THIS AFTERNOON. LOW VISIBILITIES ARE LIKELY WITH THE BLOWING DUST...ESPECIALLY ALONG SECTIONS OF INTERSTATE 10 FROM LORDSBURG...TO LAS CRUCES...AND INTERSTATE 10 25 CORRIDOR SOUTH THROUGH EL PASO COUNTY. VISIBILITIES DOWN TO ONE MILE OR LESS ARE OCCURRING...AND LOCAL VISIBILITIES TO ONE QUARTER OF A MILE ARE POSSIBLE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ023-025-050300- /O.CON.KEPZ.WI.Y.0004.000000T0000Z-080205T0300Z/ SIERRA COUNTY LAKES REGION-SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...MESCALERO... CLOUDCROFT...TIMBERON 349 PM MST MON FEB 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 3, 3:09 AM MST, 7 hours 26 minutes earlier.
Area forecast discussion, Feb 3, 3:09 AM MST, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
309 AM MST SUN FEB 3 2008
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
THE SOUTHWESTERN UNITED STATES TODAY THROUGH MONDAY. THIS STORM
WILL BRING WINDY CONDITIONS TODAY AND MONDAY. IN ADDITION
SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS WILL OCCUR LATE
TONIGHT AND MONDAY WITH SNOW POSSIBLY HEAVY OVER THE HIGHER
MOUNTAINS. COOLER TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY
AFTER THE COLD FRONT MOVES ACROSS THE REGION. WEST WINDS WILL
BRING DRY AND WARMER WEATHER LATER THIS WEEK.
&&
.DISCUSSION...
COMPLEX WEATHER SITUATION WILL EVOLVE TODAY AND MONDAY. UPPER
TROUGH IS MOVING INTO THE WESTERN U.S. EARLY THIS MORNING AND
SYSTEM IS FORECASTED TO INTENSIFY AND AMPLIFY DUE TO A 170 KT
UPPER JET STREAK IN ITS WESTERN QUADRANT. TROUGH WILL INITIALLY
MOVE SLOWLY EASTWARD WITH ASSOCIATED LEE CYCLOGENESIS OCCURRING
AROUND COLORADO/KANSAS BORDER AREA WITH BOTH LOW AND MID LEVEL
GRADIENTS INCREASING. THUS WINDY CONDITIONS WILL OCCUR TODAY
THROUGH MONDAY AS TROUGH APPROACHES.
AS TROUGH ADVANCES INTO ARIZONA LATER TODAY DYNAMIC LIFT WILL
INCREASE VIA STRONG DIFFERENTIAL VORTICITY ADVECTION AS UPPER JET
NOSES INTO THE CWA. IN ADDITION SOUTHERN NEW MEXICO AND WESTERN
TEXAS WILL BE LOCATED IN RIGHT REAR QUADRANT OF 130 KT MAXIMUM
WIND AXIS OVER NORTHEASTERN NEW MEXICO BY 12Z MONDAY. FINALLY LOW
LEVEL FRONTOGENESIS WILL OCCUR AS A STRONG PACIFIC COLD FRONT
SWEEPS WEST TO EAST ACROSS THE CWA BEGINNING MONDAY MORNING. THESE
MECHANISMS WILL PROVIDE SUFFICIENT FORCING FOR INCREASING
PRECIPITATION COVERAGE LATE TONIGHT THROUGH MONDAY.
HEAVIEST RAIN/SNOW AMOUNTS WILL BE OVER WESTERN ZONES...ESPECIALLY
ACROSS THE GILAS WHERE TERRAIN WILL PROVIDE YET MORE UPLIFT.
OPTIMAL TIME FOR SNOW WILL OCCUR FROM AROUND 09Z THROUGH 21Z IN
THE WEST AS COOLING AT BOTH LOW AND MID LEVELS WILL CONTINUE
BENEATH CONTINUED DYNAMIC LIFT. FOR THESE REASONS HAVE ISSUED A
SNOW WARNING FOR THE GILAS AND SNOW ADVISORY FOR THE EXTREME
SOUTHWEST. SNOW ALSO EXPECTED ACROSS THE SACS BUT AT MOMENT
AMOUNTS LOOK TO BE UNDER ADVISORY CRITERIA. ELSEWHERE RAIN MAY
BECOME MIXED OR CHANGE OVER THE SNOW BY LATE MONDAY AFTERNOON BUT
ACCUMULATIONS SHOULD STAY MAINLY UNDER AN INCH.
NORTHWEST SUBSIDING FLOW BEHIND TROUGH WILL BRING COOLER DRY
WEATHER ON TUESDAY. THEREAFTER FLOW BECOMES MORE ZONAL WITH MILDER
DRY WEATHER LATER PERIODS.
&&
.AVIATION...
MODERATE TO SEVERE TURBULENCE BELOW 7000 FEET AGL THROUGH MONDAY
AFTERNOON...ESPECIALLY ALONG EASTERN SLOPES. SCATTERED AREAS OF
MVFR AND ISOLATED AREAS OF IFR CEILINGS AND VISIBILITIES IN RAIN
AND SNOW SHOWERS BETWEEN 06Z AND 00Z MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 65 45 56 34 51 / 0 0 30 20 0
SIERRA BLANCA TX 65 43 57 33 49 / 0 0 30 20 0
LAS CRUCES 64 41 54 31 49 / 0 0 30 20 0
ALAMOGORDO 61 38 52 28 47 / 0 10 40 20 0
CLOUDCROFT 46 25 38 18 33 / 10 10 50 30 10
TRUTH OR CONSEQUENCES 61 39 50 28 47 / 10 20 40 30 10
SILVER CITY 56 33 43 26 43 / 10 40 60 30 10
DEMING 63 39 52 29 49 / 10 20 40 20 0
LORDSBURG 64 39 51 30 50 / 10 30 50 20 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...SNOW ADVISORY FROM 5 AM TO 6 PM MST MONDAY FOR NMZ030.
HEAVY SNOW WARNING FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY FOR
NMZ022.
TX...NONE.
&&
05 ROGASHHazardous weather outlook, Feb 3, 5:45 AM MST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 545 AM MST SUN FEB 03 2008 NMZ022>025-030>032-TXZ055-056-041400- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 545 AM MST SUN FEB 03 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT BECOMING WINDY THIS AFTERNOON WITH SOUTHWEST WINDS GUSTING NEAR 40 MPH CAUSING BLOWING DUST IN A FEW AREAS. RAIN AND SNOW SHOWERS ALSO DEVELOPING AFTER MIDNIGHT...MAINLY WEST OF THE RIO GRANDE. SNOW POSSIBLY BECOMING HEAVY OVER THE GILAS ABOVE 6000 FEET TOWARD SUNRISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY SNOW POSSIBLE OVER THE GILAS IN GRANT COUNTY NEW MEXICO WITH TOTAL SNOW ACCUMULATIONS 3 TO 5 INCHES ABOVE 6000 FEET. SCATTERED RAIN AND SNOW SHOWERS ELSEWHERE ON MONDAY WITH SNOW AMOUNTS UP TO 3 INCHES OVER THE SACRAMENTO MOUNTAINS AND UP TO 2 INCHES OVER LOWER ELEVATIONS...MAINLY WEST OF THE RIO GRANDE. WEST WINDS WILL GUST NEAR 40 MPH OVER A FEW AREAS WITH THE COMBINATION OF SNOW AND WIND CAUSING DANGEROUS DRIVING CONDITIONS...PRIMARILY OVER HIGHER ELEVATIONS. NO SIGNIFICANT WEATHER EXPECTED TUESDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WINTER WEATHER INCLUDING SNOWFALL ACCUMULATIONS ABOVE AN INCH. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:33 AM MST | Heavy Snow Warning | EPZ | 17 hr | |
| Feb 3, 3:33 AM MST | Snow Advisory | EPZ | 49 hr |
Nearby
Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.